Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

August 31, 2021Chatham County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 31, 2021, 3:52 PM EDT for Chatham County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2021, 3:52 PM EDT (19:52 UTC)
Expired
Aug 31, 2021, 4:15 PM EDT
In force
23 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 3:55 PM EDTTSTM WND DMG1 Wnw Savannah, GABROADCAST MEDIA RELAYED A PICTURE SHOWING DAMAGE TO A METAL ROOF OF A COMMERCIAL BUILDING NEAR THE INTERSECTION OF W 37TH AND MONTGOMERY ST. TIME WAS ESTIMATED VIA RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS82 KCHS 311952
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
352 PM EDT Tue Aug 31 2021

GAZ118-119-SCZ051-312015-
Coastal Chatham-Inland Chatham-Coastal Jasper-
352 PM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND JASPER
COUNTIES...

At 351 PM EDT, National Weather Service doppler radar indicated
strong showers and thunderstorms along a line extending from near 
Hunter Army Airfield to 6 miles south of Wassaw Island, and moving 
north at 40 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Some locations in the path of these storms include...
Bluffton, Tybee Island, Wilmington Island, Fort Pulaski National
Monument, Bellinger Hill Area, Midtown Savannah, Downtown Savannah
and Hunter Army Airfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3204 8116 3211 8108 3221 8100 3217 8095
      3215 8097 3212 8096 3214 8091 3212 8093
      3211 8089 3208 8091 3208 8087 3210 8085
      3206 8085 3204 8082 3200 8082 3195 8083
      3178 8102
TIME...MOT...LOC 1951Z 195DEG 34KT 3203 8111 3180 8099 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 31, 2:00 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 31, 2:00 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
200 PM EDT Tue Aug 31 2021

.SYNOPSIS...
High pressure will shift off the Southeast coast today as the
remnants of Ida lift into the Tennessee Valley. A cold front
will pass through the region Wednesday night into Thursday,
followed by high pressure through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Early this afternoon: Radar imagery shows that the anticipated line
of thunderstorms is approaching from the southwest with isolated
convection developing out ahead of it. The near storm
environment is somewhat conducive to severe weather potential,
mainly in the form of damaging wind gusts. Ahead of the line,
DCAPE values increase into the 800-1,000 J/kg range with MLCAPE
on the order of 1,500-2,500 J/kg. Most of the shear is displaced
to the west, but the upstream storms are displaying decent
momentum with storm motion approaching 30 knots. Storms should
reach the Altamaha River counties by around 245 pm or so.

Late this morning: Visible satellite imagery shows that much of
the forecast area is under full sun, with the beginnings of
scattered diurnal cumulus across the Tri-County and increasing
high clouds approaching interior southeast Georgia. The main
forecast issue today will be determining if a broken band of
scattered showers and thunderstorms can develop west of the area
and make it in late in the day. The airmass across the forecast
area will undergo some changes today and we can see this coming
in 12z RAOB data from surrounding sites. For example,
precipitable water values across the region vary from 2.04" at
KFFC, 1.76" at KJAX, and 1.13" at KCHS. Furthermore, the
difference in the near storm environment from central Georgia to
southeast South Carolina is pretty stark. KFFC shows a 0-3 km
SRH of nearly 400 m2/s2 and shear of 40 kt, meanwhile KCHS has
virtually no SRH and only a meager 15 kt of 0-3 km shear. All
that to say, it is obvious why there is a Slight Risk to the
west across much of southern and central Georgia near the
remnants of Ida. The the afternoon, over the last several days
model solutions have tended to only show isolated at best
coverage. This appears to be mainly because as the bands
associated with the remnants of Ida progress eastward they run
into drier air and an environment less conducive to maintenance
or development. The HREF and the HRRR continue to support rain
chances in the 20-30 percent chance range for the western half
of the forecast area late in the afternoon. The HRRR is showing
considerable run to run differences though, with some solutions
even being completely dry. Given the amount of heating and
expected destabilization, it is hard to argue that we won't at
least see isolated coverage. With that in mind, we have
maintained the PoP scheme we had in place. It isn't out of the
question that if a few storms can make it in that they could
become strong to possibly marginally severe as the better storm
environment start to make eastward progress. No changes to highs
today with low 90s just about everywhere. Winds will be a
little breezy along the coast today, with frequent gusts into
the 20-25 mph range especially along the Charleston County
coast.

Tonight: What's left of Ida will approach the southern
Appalachians as the trough to our west-northwest draws closer to
the local vicinity. There is some QG-forcing that occurs in
advance of the trough, and higher PWat spreading eastward with
time. However, the CAPE and instability is rather insignificant,
with the exception of coastal Charleston, where there is also
some low level convergence within a south-southwest synoptic
flow. Due to this scenario we look for mainly 20/30 PoPs.

Winds never fully decouple and actually remain a little breezy
at times near the coast. This will keep min temps about 2-4F
above climo.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Aloft, high pressure will prevail over the adjacent coastal
waters while the remnants of Ida and the associated upper level
low pressure maneuvers from the Tennessee River Valley into the
Mid- Atlantic states. Moisture will increase across the forecast
area Wednesday as a cold front approaches the region associated
with the remnant low. There continues to be some model
discrepancy, leading to uncertainty in the coverage of
precipitation. However, with PWATs greater than 2 inches and the
synoptic forcing from the cold front, showers and thunderstorms
will likely occur, with highest chances across the northern
zones. After the cold front passes through the region Wednesday
night into Thursday, drier air will replace the previously moist
atmosphere, decreasing precipitation chances. High pressure
will build into the region Friday, both aloft and at the
surface. Temperatures Wednesday will top out in the upper 80s
due to ample cloud cover over the region. Low temperatures
Wednesday night will range from the low to mid 70s. Thursday and
Friday both feature high temperatures in the upper 80s. Lows
Thursday could dip into the upper 60s inland, with mid 70s
closer to the coast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will continue to build into the region through
the weekend, bringing drier air and cooler temperatures. High
temperatures should be a degree or two below normal, with low
temperatures dropping into the upper 60s inland. Monday a weak
front looks to approach the region, bringing the possibility of
showers and thunderstorms back.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR conditions should mostly prevail with the best chance for
MVFR or lower conditions coming with direct impacts from showers
and thunderstorms. This afternoon, the best chance for showers
and thunderstorms will be at KSAV where a few have already
developed upstream of the terminal. These are moving quickly so
any impacts should be short-lived. Have initialized KSAV with
VCTS and a TEMPO group for TSRA conditions. Overnight, while
there could be an isolated shower or thunderstorm just about
anywhere at anytime, direct impacts at the TAF sites are
unlikely. Additional showers and thunderstorms are expected to
start developing by mid morning Wednesday and the best coverage
should be near KCHS and KJZI. Confidence in direct impacts is
too low to include anything more than VCSH at this point. Gusty
southwesterly winds outside of any thunderstorms are expected to
begin developing by mid to late morning Wednesday.

Extended Aviation Outlook: Flight restrictions are possible
with showers and thunderstorms Wednesday. Otherwise prevailing
VFR.

&&

.MARINE...
Today and tonight: High pressure pulls further offshore as TD
Ida moves through parts of the Southeast. The gradient steadily
becomes tighter, and eventually transitions from anticyclonic
today to cyclonic by late today and tonight. Under these
circumstances, S and SW winds will climb as high as 15 or 20 kt
throughout the entire marine area, with even some higher gusts
at times. Seas will respond to the higher winds to build from
2-3 feet today to 3-4 feet tonight.

Wednesday through Sunday: The pressure gradient will tighten
Wednesday as the remnants of Ida move from the Tennessee Valley
into the Mid-Atlantic states. This tightened pressure gradient
will support sustained southwesterly winds of around 20 knots
across all of the waters, with frequent gusts to 25 knots. In
addition, seas are expected to be 4 to 6 feet, especially in the
Charleston County waters and the 20 to 60 nm GA waters, with 3
to 4 feet elsewhere. Small Craft Advisories will likely be
needed for most waters, including Charleston Harbor Wednesday
afternoon into Thursday morning. A cold front is expected to
cross the waters Wednesday night into Thursday, shifting winds
to west northwesterly by Thursday afternoon generally 10 to 15
knots. Seas will also reduce to 2 to 3 feet by Friday morning.
High pressure will prevail through the weekend, no additional
marine concerns are expected.

Rip Currents: Building seas and gusty winds will create
conditions conducive for the formation of rip currents,
therefore a moderate risk has been raised for all beaches
Wednesday.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...
LONG TERM...CPM
AVIATION...BSH/CPM
MARINE...
Hazardous weather outlook, Aug 31, 3:52 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
352 PM EDT Tue Aug 31 2021

GAZ088-101-118-SCZ040-042>044-047-012000-
Screven-Effingham-Inland Chatham-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Jasper-
352 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Severe Thunderstorms: Isolated to scattered thunderstorms will
continue to move across portions of southeast Georgia and southeast
South Carolina through the late afternoon. Strong, damaging wind
gusts will be possible and Severe Thunderstorm Warnings could be
needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ119-SCZ048-049-051-012000-
Coastal Chatham-Beaufort-Coastal Colleton-Coastal Jasper-
352 PM EDT Tue Aug 31 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Severe Thunderstorms: Isolated to scattered thunderstorms will
continue to move across portions of southeast Georgia and southeast
South Carolina through the late afternoon. Strong, damaging wind
gusts will be possible and Severe Thunderstorm Warnings could be
needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ352-354-012000-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
352 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Strong Thunderstorms: Isolated to scattered thunderstorms will
continue to move across coastal southeast Georgia and coastal
southeast South Carolina through the late afternoon. Strong wind
gusts, in excess of 35 knots, will be possible. Special Marine
Warnings could be needed for the coastal waters, especially along the
immediate coastline of Chatham County and Beaufort County.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-370-372-374-GAZ087-099-100-114>116-137-138-140-SCZ045-052-
012000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from South Santee River SC to Edisto Beach SC extending from
20 to 40 NM-
Waters from Edisto Beach SC to Savannah GA extending from 20 to
40 NM-Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Candler-Bulloch-Tattnall-Evans-Inland Bryan-Long-
Inland Liberty-Inland McIntosh-Inland Berkeley-Tidal Berkeley-
352 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-139-141-SCZ050-012000-
Coastal Bryan-Coastal Liberty-Coastal McIntosh-Charleston-
352 PM EDT Tue Aug 31 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Aug 31, 3:04 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston SC
304 PM EDT Tue Aug 31 2021

SCZ042-043-311930-
Hampton-Inland Colleton-
304 PM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES...

At 304 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Lake Warren State Park, moving northeast at
25 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Hampton, Lake Warren State Park, Varnville, Brunson, Gifford, Lodge,
Crocketville and Miley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3302 8086 3275 8111 3284 8125 3299 8116
      3309 8095
TIME...MOT...LOC 1904Z 210DEG 20KT 3287 8117

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 31, 3:14 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston SC
314 PM EDT Tue Aug 31 2021

GAZ116>119-138>140-311945-
Inland McIntosh-Coastal Liberty-Coastal Chatham-Inland Liberty-Inland
Chatham-Inland Bryan-Coastal Bryan-
314 PM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY,
MCINTOSH AND CHATHAM COUNTIES...

At 314 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Halfmoon Landing, or 15 miles south of
Richmond Hill, moving northeast at 35 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Richmond Hill, Coffee Bluff, Fort Mcallister, Belfast, Halfmoon
Landing, Burroughs, Keller and Sunbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3164 8124 3165 8127 3165 8130 3163 8131
      3168 8141 3199 8126 3186 8098 3161 8121
TIME...MOT...LOC 1914Z 213DEG 31KT 3171 8127

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Aug 31, 3:17 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     CLAXTON EVANS COUNTY AI 32.19N  81.87W
08/31/2021  M43 MPH          EVANS              GA   AWOS

            THE AWOS SITE AT THE CLAXTON COUNTY AIRPORT (KCWV)
            MEASURED A 43 MPH WIND GUST.

&&

EVENT NUMBER CHS2100606

BSH
Special weather statement, Aug 31, 3:20 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
320 PM EDT Tue Aug 31 2021

SCZ042-043-047-051-311945-
Inland Jasper-Coastal Jasper-Hampton-Inland Colleton-
320 PM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
JASPER COUNTIES...

At 320 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Furman to near
Ebenezer, and moving northeast at 20 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these storms include...
Ridgeland, Yemassee, Grahamville, Coosawhatchie, Tarboro, Grays,
Switzerland and Islandton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3269 8084 3266 8087 3261 8084 3254 8084
      3253 8085 3252 8083 3246 8083 3245 8084
      3234 8115 3236 8117 3272 8116 3301 8086
TIME...MOT...LOC 1920Z 234DEG 19KT 3269 8112 3235 8114

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 31, 3:31 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
331 PM EDT Tue Aug 31 2021

GAZ087-088-100-101-115-116-138-312000-
Evans-Bulloch-Jenkins-Screven-Effingham-Inland Liberty-Inland Bryan-
331 PM EDT Tue Aug 31 2021

...HAZARDOUS SHOWERS WILL IMPACT PORTIONS OF BRYAN, SCREVEN, EVANS,
LIBERTY, BULLOCH, JENKINS AND EFFINGHAM COUNTIES...

At 330 PM EDT, National Weather Service doppler radar indicated
hazardous showers along a line extending from Emmalane to Georgia
Southern to 8 miles south of Groveland, and moving northeast at 30
mph.

HAZARD...strong winds 45 to 55 mph. These showers have a history of
         producing wind gusts in excess of 45 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these showers include...
Statesboro, Millen, Sylvania, Pembroke, Butts, Lanier, Brooklet and
Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3292 8199 3292 8195 3295 8186 3295 8182
      3291 8177 3294 8170 3271 8157 3218 8145
      3189 8174 3197 8174 3198 8176 3204 8178
      3204 8177 3205 8178 3234 8185 3276 8208
TIME...MOT...LOC 1930Z 212DEG 28KT 3275 8200 3241 8181 3202 8172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 31, 3:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
352 PM EDT Tue Aug 31 2021

GAZ118-119-SCZ051-312015-
Coastal Chatham-Inland Chatham-Coastal Jasper-
352 PM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND JASPER
COUNTIES...

At 351 PM EDT, National Weather Service doppler radar indicated
strong showers and thunderstorms along a line extending from near
Hunter Army Airfield to 6 miles south of Wassaw Island, and moving
north at 40 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these storms include...
Bluffton, Tybee Island, Wilmington Island, Fort Pulaski National
Monument, Bellinger Hill Area, Midtown Savannah, Downtown Savannah
and Hunter Army Airfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3204 8116 3211 8108 3221 8100 3217 8095
      3215 8097 3212 8096 3214 8091 3212 8093
      3211 8089 3208 8091 3208 8087 3210 8085
      3206 8085 3204 8082 3200 8082 3195 8083
      3178 8102
TIME...MOT...LOC 1951Z 195DEG 34KT 3203 8111 3180 8099

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:43 PM EDTSpecial Marine WarningCHS47 min
Aug 31, 3:04 PM EDTSpecial Weather StatementCHSHampton26 min
Aug 31, 3:20 PM EDTSpecial Weather StatementCHSJasper25 min
Aug 31, 3:22 PM EDTSmall Craft AdvisoryCHS38 hr
Aug 31, 3:42 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper48 min
Aug 31, 3:50 PM EDTSpecial Marine WarningCHS55 min
Aug 31, 4:21 PM EDTSpecial Marine WarningCHS54 min
Aug 31, 4:27 PM EDTSpecial Weather StatementCHSDorchester33 min
Aug 31, 4:38 PM EDTSpecial Weather StatementCHSHampton37 min
Aug 31, 2:21 PM EDTSpecial Weather StatementCHSLong, Tattnall24 min
Aug 31, 2:42 PM EDTSpecial Weather StatementCHSMcIntosh33 min
Aug 31, 3:00 PM EDTSpecial Weather StatementCHSCandler, Evans, Jenkins30 min
Aug 31, 3:14 PM EDTSpecial Weather StatementCHSChatham31 min
Aug 31, 3:31 PM EDTSpecial Weather StatementCHSBulloch, Jenkins, Screven29 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.